Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Using contraceptive implant. Missing period. Feeling bloated, cramps and back pain. Pregnant?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11707 Questions
Hi, I am 37, and have had a contraceptive implant for about 1 year. For the first 3 months I had no period, then it slowly began to get regular. I now feel that I am overdue, although I have had back pains, cramps and the feeling of bloatedness for the past week. My body doesn't feel quite right. Is there a possibility that I might be pregnant?
Posted Sat, 30 Mar 2013 in Women's Health
Answered by Dr. Rakhi Tayal 40 minutes later

Thanks for posting your query.

Implants are 97-98% effective in preventing a pregnancy.

It is usual to have irregular spotting or no periods at all for few months with an implant. The missing of periods this month is not likely to be related to pregnancy.

Still it is best to confirm this by getting a urine test done using a highly sensitive kit available over the counter at all the pharmacies.

In case the test comes negative then there is no need to worry. You will get your periods next month.

Hope this answers your query. I will be glad to answer the follow up queries that you have.

Please accept my answer in case you do not have further queries.

Wishing you good health.

Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Using contraceptive implant. Missing period. Feeling bloated, cramps and back pain. Pregnant? 40 minutes later
Dear Dr. Tayal,

thank you very much. I will get a pregnancy test tomorrow, but after your very informative answer, I am not worried anymore. Your answer was very reassuring.

Best wishes,
Answered by Dr. Rakhi Tayal 4 minutes later

Thank you.

I am glad I could help.

You can consult me again directly through my profile URL

Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.

I wish you the very best in whatever you do.

Warm regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor